MAUDE Adverse Event Report: MARVAO MEDICAL NEXSITE STEPPED TIP; HEMODIALYSIS CATHETER

MARVAO MEDICAL NEXSITE STEPPED TIP; HEMODIALYSIS CATHETER
Catalog Number NEXHD1555501
Health Effect - Clinical Codes Bacterial Infection (1735); Purulent Discharge (1812)
Date of Event 03/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation because the device has been disposed; therefore an analysis of the complaint device could not be completed.A review of the manufacturing documentation confirmed that the lot met the specification requirements.The review found no deviations or non-conformances that would have contributed to the reported complaint.Taking into consideration the evaluation conducted and the details of the complaint, this investigation was assigned the most probable root cause of an anticipated procedural complication.A complaint with a most probable root cause classification of an anticipated procedural complication indicates that a device related root cause does not apply and the complaint is due to a known effect of the procedure.
 
Event or Problem Description
Study (b)(6): the nexsite device was successfully placed on (b)(6) 2016 in the right femoral vein.This (b)(6) old female had no issues until (b)(6) 2016 when rn found yellow exudate at catheter exit site while changing dressing.Patient had no complaints of fever or chills, no abnormal vital signs.Patient denied drainage at exit site previous to rn assessment.Access running well.Exit site culture taken on (b)(6) 2016.Staph epidermidis positive culture result on (b)(6) 2016.Patient started on vanco 1000mg iv qhd per sensitivity report and sent to rac for nexsite removal.Patient seen at rac on (b)(6) 2016.Per rac report, purulent drainage noted at exit site as well as abscess.Catheter removed.New right femoral cannon catheter was placed.Patient remains pc dependent as no other options for avg/avf or hero.There were no blood cultures drawn as assessment benign with exception of exit site exudate.Patient has not been hospitalized recently, nor has she had any positive blood cultures.Last culture drawn in center (b)(6) 2015 which was negative for growth.

Brand Name
NEXSITE STEPPED TIP
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MARVAO MEDICAL
innovation in business centre,
gmit, dublin road,
galway,
EI 
MDR Report Key5619119
Report Number3008110587-2016-00016
Device Sequence Number16218006
Product Code MSD
UDI-Device Identifier05391525640105
UDI-Public(01)05391525640105(17)161001(10)42457
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K140492
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/10/2016
Device Catalogue NumberNEXHD1555501
Device Lot Number42457
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2016
Initial Report FDA Received Date04/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight54